Alert archive / Puerto Rico / Wind Advisories in 2008
Wind Advisory 11, NWS JSJ
NWS JSJ issued this wind advisory at Dec 23, 2008, 9:07 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 9:07 PM CST (03:07 UTC)
- Expired
- Dec 24, 2008, 9:00 PM CST
- In force
- 24 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWCA72 TJSJ 240307 NPWSJU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1107 PM AST TUE DEC 23 2008 ...A WIND ADVISORY IS IN EFFECT UNTIL 4 PM AST WEDNESDAY... PRZ001>006-008-009-242000- /O.NEW.TJSJ.WI.Y.0011.081224T0307Z-081224T2000Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-NORTHWEST-WESTERN INTERIOR- 1107 PM AST TUE DEC 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM AST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM AST WEDNESDAY FOR ALL OF PUERTO RICO...EXCEPT THE SOUTH CENTRAL...SOUTHWEST AND WEST SECTIONS. SUSTAINED EAST NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED ACROSS MUCH OF PUERTO RICO OVERNIGHT THROUGH WEDNESDAY AFTERNOON...ESPECIALLY OVER THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAIN PASSES. $$ BCS
2 follow-up statements
000 WWCA72 TJSJ 241932 NPWSJU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 332 PM AST WED DEC 24 2008 ...THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 11 PM AST WEDNESDAY... PRZ001>006-008-009-250300- /O.EXT.TJSJ.WI.Y.0011.000000T0000Z-081225T0300Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-NORTHWEST-WESTERN INTERIOR- 332 PM AST WED DEC 24 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM AST THIS EVENING... SUSTAINED EAST NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED ACROSS MUCH OF PUERTO RICO THROUGH THIS EVENING... ESPECIALLY ACROSS HIGHER ELEVATIONS AND NORTHERN COASTLINES. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAIN PASSES. $$
000 WWCA72 TJSJ 250257 NPWSJU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1057 PM AST WED DEC 24 2008 ...THE WIND ADVISORY FOR SUSTAINED WINDS OF 25 MPH OR GREATER WILL BE ALLOWED TO EXPIRE AT 11 PM AST... PRZ001>006-008-009-250400- /O.EXP.TJSJ.WI.Y.0011.000000T0000Z-081225T0300Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-NORTHWEST-WESTERN INTERIOR- 1057 PM AST WED DEC 24 2008 ...THE WIND ADVISORY WILL EXPIRE AT 11 PM AST THIS EVENING... THE AREA OF HIGH PRESSURE ACROSS THE WESTERN ATLANTIC THAT HAS BEEN GENERATING STRONG WINDS ACROSS THE REGION...IS EXPECTED TO CONTINUE TO WEAKEN AS IT SHIFTS EASTWARD OVERNIGHT...ALLOWING FOR A SLIGHT DECREASE IN THE PRESSURE GRADIENT AND A CORRESPONDING DECREASE IN WIND SPEEDS ACROSS THE LOCAL ISLANDS. WHILE BREEZY TO WINDY CONDITIONS ARE EXPECTED TO CONTINUE OVERNIGHT AND ON CHRISTMAS DAY... ESPECIALLY IN PASSING SHOWERS...SUSTAINED WINDS OF 25 MPH ARE NO LONGER EXPECTED. FOR THIS REASON...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 PM AST. $$ SR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:21 PM CST, 5 hours 46 minutes earlier.
Area forecast discussion, Dec 23, 3:21 PM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 521 PM AST TUE DEC 23 2008 .DISCUSSION...NO MUCH WEATHER GOING ON AT THIS TIME ACROSS OUR LOCAL AREA. A FEW PATCHES OF CLOUDS AND ISOLATED SHOWERS ACROSS THE NORTHEASTERN CARIBBEAN WILL CONTINUE TO PUSH SOUTHWESTWARD AS FRESH TO STRONG NORTHEASTERLY WIND BLOW DOMINATES THE FORECAST AREA. LATER THIS EVENING INTO THE OVERNIGHT HOURS...A SECOND PATCH OF CLOUDS WILL BE MOVING CLOSE TO THE LOCAL ISLANDS...WHICH MAY RESULT IN SCATTERED SHOWERS TO LOCALIZED NUMEROUS SHOWERS MAINLY ACROSS THE NORTHERN COAST OF PUERTO RICO. AFTERWARD...WEATHER CONDITIONS ARE EXPECTED TO IMPROVE WITH PARTLY CLOUDY SKIES ANTICIPATED FOR MOST OF THE AREA WITH ISOLATED TO SCATTERED SHOWERS TO AFFECT MAINLY THE EASTERN HALF OF PUERTO RICO. FOR CHRISTMAS DAY...EXPECT A WET MORNING FOR THE NORTHERN COASTS OF THE LOCAL ISLANDS...BUT SLOWLY IMPROVING AS THE DAY GOES BY. REST OF THE WEEK AND THE UPCOMING WEEKEND LOOKS PLEASANT FOR MOST OF THE LOCAL AREA ACCORDING TO THE LATEST MODEL GUIDANCE. NOW...THE BIGGEST CONCERN FOR THE NEXT FEW DAYS WILL BE THE WINDS AND THE MARINE CONDITIONS ACROSS THE AREA WATERS. A STRONG HIGH PRESSURE MOVING OFF THE EASTERN COAST OF THE UNITED STATES WILL MOVE ACROSS THE WESTERN ATLANTIC WITHIN THE NEXT COUPLE OF DAYS...CREATING BREEZY TO WINDY CONDITIONS ACROSS THE LOCAL ISLANDS AND COASTAL WATERS. WINDS FROM THIS FEATURE WILL COMBINE WITH A WIND SURGE MOVING ACROSS THE NORTHEASTERN CARIBBEAN TO CREATE WINDS AND HAZARDOUS SEAS CONDITIONS ACROSS OUR LOCAL WATERS BEGINNING TONIGHT INTO AT LEAST THURSDAY AFTERNOON. DUE TO THESE MARINE CONDITIONS EXPECTED TO OCCUR FOR AT LEAST FOR A GOOD PORTION OF THE REMAINDER OF THE WEEK...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR MOST OF THE LOCAL COASTAL WATERS THROUGH THURSDAY AFTERNOON. STAY TUNED FOR UPDATED INFORMATION AS WE GET CLOSER TO THE PEAK OF THIS WINDY EVENT LATE WEDNESDAY INTO THURSDAY. && .AVIATION...VFR CONDITIONS WITH NO OPERATIONAL IMPACTS EXPECTED FOR THE REST OF TODAY OTHER THAN WINDS. WINDS WILL CONTINUE NELY IN THE 15 TO 20 KT RANGE AT MOST SITES UNTIL 21-22Z...THEN DROPPING 10 TO 15 KNOTS FOR THE EVENING AND OVERNIGHT. SIGNIFICANT EMISSIONS CONTINUE FROM SOUFRIERE HILLS VOLCANO IN MONTSERRAT...BUT NELY WIND FLOW WILL KEEP PLUME AWAY FROM LOCAL FLYING AREA. SEE SIGMETS AND VAASAB FOR DETAILS OF VA OVER WATERS OF THE EASTERN CARIBBEAN. && .PRELIMINARY POINT TEMPS/POPS... SJU 70 83 73 82 / 60 60 50 50 STT 72 84 74 84 / 40 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT THROUGH AT LEAST THURSDAY AFTERNOON. VI...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT THROUGH AT LEAST THURSDAY AFTERNOON. && 93/17/
Hazardous weather outlook, Dec 23, 3:26 AM CST, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 526 AM AST TUE DEC 23 2008 AMZ710>745-PRZ001>013-240930- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 526 AM AST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...MARINE CONDITIONS WILL GRADUALLY DETERIORATE DURING THE LATE AFTERNOON AND EVENING HOURS DUE TO INCREASING WINDS AND SWELLS LEADING TO ROUGH AND HAZARDOUS SEA CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING WINDS AND SWELLS WILL CREATE ROUGH AND HAZARDOUS SEA CONDITIONS. THEREFORE THERE WILL SMALL CRAFT ADVISORIES FOR THE PARTS OF THE LOCAL WATERS...AND A MODERATE RISK FOR RIP CURRENTS ALONG NORTH COASTAL AREAS AT LEAST THROUGH THURSDAY. THEREAFTER... NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-240930- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 526 AM AST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...MARINE CONDITIONS WILL GRADUALLY DETERIORATE DURING THE LATE AFTERNOON AND EVENING HOURS DUE TO INCREASING WINDS AND SWELLS LEADING TO ROUGH AND HAZARDOUS SEA CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING WINDS AND SWELLS WILL CREATE ROUGH AND HAZARDOUS SEA CONDITIONS. THEREFORE THERE WILL BE SMALL CRAFT ADVISORIES FOR THE LOCAL WATERS...AND POSSIBLY A MODERATE RISK FOR RIP CURRENTS ALONG NORTH COASTAL AREAS AT LEAST THROUGH THURSDAY. THEREAFTER...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:24 AM CST | Small Craft Advisory for Winds | JSJ | 5 days | |
| Dec 24, 3:24 AM CST | Small Craft Advisory for Hazardous Seas | JSJ | 7 days |
Nearby
Wind Advisories in Puerto Rico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.